Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2011, 4:19 PM EDT for Troup County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 13, 2011, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Troup County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673
WWUS82 KFFC 132019
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT AUG 13 2011
GAZ066-132045-
419 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TROUP COUNTY UNTIL 445 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABBOTTSFORD...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE STATE LINE PARK...PIEDMONT HEIGHTS...ABBOTTSFORD...LONG
CANE...CANNONVILLE...WARES CROSSROADS...HILLCREST AND LAGRANGE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
BOATERS ON WEST POINT LAKE SHOULD SEEK SAFE HARBOR NOW. GET OFF OF
THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY
PASSED BEFORE RETURNING TO THE LAKE.
&&
LAT...LON 3316 8514 3314 8497 3291 8503 3296 8521
3309 8524 3313 8524
TIME...MOT...LOC 2018Z 286DEG 17KT 3306 8518
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 4:18 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 13, 4:18 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT SAT AUG 13 2011 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... WEAK SFC BOUNDARY...LEFT OVER FROM THE MID-WEEK COLD FRONT...LINGERS ACROSS CENTRAL AND EAST CENTRAL GA...AND CONTINUES TO SEPARATE SLIGHTLY MORE HUMID AIR ACROSS THAT SECTION OF THE STATE FROM THAT ACROSS NW GA. MEANWHILE...AN ABNORMALLY PROGRESSIVE UPPER- FLOW PATTERN FOR MID-AUGUST WAS IN PLACE ACROSS THE U.S...ANCHORED BY A PERSISTENT STRONG SUBTROPICAL RIDGE IN THE SOUTHERN PLAINS/SW U.S. AND A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES. THE WESTERLIES WERE SUPPRESSED UNUSUALLY FAR SOUTH ACROSS THE EASTERN STATES. A SERIES OF WEAK SHORT WAVES WERE EMBEDDED WITHIN THE STRENGTHENING WNW-NW FLOW ALOFT...IMPINGING ON A WARM...MOIST...MARGINALLY UNSTABLE ATMOSPHERE. SYNOPTIC MODELS DO NOT HAVE A PARTICULARLY GOOD HANDLE ON ACTIVITY THIS AFTERNOON...SO WILL SIDE WITH THE SHORT RANGE CONVECTIVE MODELS...WRF/HRR...WHICH BETTER DEPICT ONGOING TRENDS. AS YESTERDAY...EXPECT BULK OF ACTIVITY THIS AFTERNOON/EVENING TO REMAIN ACROSS THE EASTERN PORTIONS OF THE STATE. WITH SLIGHTLY BETTER DYNAMIC FORCING AVAILABLE THAN WAS PRESENT FRI...EXPECT MORE WIDESPREAD ACTIVITY...WITH SOME STORMS BECOME STRONG TO MARGINALLY SEVERE. THIS ACTIVITY SHOULD DIMINISH BEFORE MIDNIGHT. DO NOT EXPECT ACTIVITY TO PROPAGATE WESTWARD AS READILY AS IT DID LAST EVENING. MAIN CONCERN FOR FORECAST PERIOD...HOWEVER...FOCUSES ON DEEPENING GREAT LAKES TROUGH AND ASSOCIATED COLD FRONT. DESPITE UNUSUALLY STRONG FORCING FOR MID-AUGUST...OVERNIGHT TIMING AND A VERY MEAGER...MYSTERIOUSLY STABLE SFC ENVIRONMENT...DOES NOT BODE WELL FOR WIDESPREAD OVERNIGHT TSRA...SAY ALONE MUCH SEVERE. THIS AGREES WITH CURRENT SPC THINKING. THUS...SCENARIO EXPECTED TO UNFOLD OVERNIGHT MUCH AS THOUGHT YESTERDAY...NAMELY STRONG OVERNIGHT...POSSIBLY MCS ACTIVITY...ACROSS W-MIDDLE TN/N MS/N AL...WILL REACH NW GA...PERHAPS BY MIDNIGHT...THEN DIMINISH CONSIDERABLY AS IT PROGRESSES SE THROUGH THE CWA. IT SHOULD MOVE THROUGH THE AHN-ATL AREA DURING THE OVERNIGHT HOURS...AND MAY BY THAT TIME BE LARGELY SHRA...AS OPPOSED TO TSRA. THIS SHOULD LEAVE MUCH OF NORTH GA WITH MORNING CONVECTIVE DEBRIS...MORNING CLOUD COVER AND REMNANT SHRA ACTIVITY. CONVECTION IS EXPECTED TO REDEVELOP ACROSS EAST-MIDDLE GA SUN AFTERNOON ON PERIPHERY OF PREVIOUS CONVECTIVE DEBRIS...AND IN AREA OF REMAINING UPPER FORCING AND INCREASING AFTERNOON INSTABILITY. SPC HAS NOW OUTLOOKED THE EASTERN PORTION OF THE STATE FOR SLIGHT RISK SUN AFTERNOON...INDICATING AMPLE INSTABILITY AND INCREASING SHEAR IN ASSOCIATION WITH THE DEEPENING UPPER TROUGH. HOWEVER...LATEST GFS/ECMWF SHOW BEST FORCING AND MOISTURE PUSHED EAST OF GA AFT 18Z. IT WAS A REAL STRUGGLE BETWEEN THE SLIGHT RISK OUTLOOK AND NEAR ZERO POPS PROVIDED BY MUCH OF THE MOS GUIDANCE FOR SUN AFTERNOON AND ALL INDICATIONS BY THE MODELS THAT ANY SIGNIFICANT FORCING WILL BE EAST OF THE REGION BY 18Z. FEEL THAT I HAVE HELD ONTO HIGHER POPS FURTHER WEST THAN ARE NECESSARY IN THE FACE OF THESE CONFLICTS...WHICH MAY NEED CONSIDERABLE ADJUSTMENT WITH LATER PACKAGES. MUCH DRIER CONDITIONS FILTER INTO THE CWA FOR THE REMAINDER OF THE SHORT TERM SUN NIGHT/MON AS PWS DROP BELOW 1.00 FOR THE FIRST TIME IN EONS IT SEEMS AND THE UPPER TROUGH AXIS ALIGNS ALONG THE EAST COAST...PUTTING OUR REGION IN A DEEP...DRY NNW FLOW ALOFT. MAX/MIN TEMPS WILL BE MORE A CHALLENGE THIS FORECAST CYCLE...BECAUSE OF CLOUDS...PRECIPITATION...AND EVENTUALLY A CHANGE IN AIR MASS. FOR TONIGHT...PERSISTENCE BEST OPTION...BUT EVENING AND LATE NIGHT CONVECTION MAY LEAVE COOL OUTFLOW BOUNDARIES AFFECTING MIN TEMPS. FOR SUN...PREFER COOLER MET MOS GIVEN EXPECTED CLOUD COVER/PCPN THROUGH AT LEAST THE FIRST HALF OF THE DAY. FOR THE REMAINDER OF THE SHORT TERM...MAV/MET QUITE SIMILAR. .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER TROUGH AXIS ALIGNED ALONG THE EAST COAST MON-TUE...PUTTING OUR REGION IN DEEP NW-NNW FLOW ALOFT. THE TROUGH WILL SHIFT SLOWLY EAST AND WEAKEN TOWARD WED...BUT NW FLOW ALOFT WILL REMAIN IN PLACE ACROSS THE EASTERN U.S...THANKS TO THE EVER PERSISTENT SUBTROPICAL RIDGE OVER THE SW U.S. DEWPOINTS DROP INTO THE 60S...EVEN A FEW UPPER 50S...AND PWS FALL BELOW 1.00 IN FOR MUCH OF THE CWA. OVERALL...EXPECTING A BENIGN...NON-CONVECTIVE PERIOD WITH LITTLE CLOUD COVER. SOME CONCERN FOR ISOLD AFTERNOON TSRA NE MOUNTAINS MON AS A LOBE OF -10C AIR ROTATES AROUND THE 500MB MID-ATLANTIC TROUGH. HOWEVER...SFC AIR MASS APPEARS TOO DRY TO SUPPORT CONVECTION...SO WILL JUST SHOW 14 POPS IN THAT REGION FOR NOW. BEYOND TUE...ECMWF/GFS CONTINUE TO DIFFER ON TIMING OF NEXT NW FLOW SHORT WAVE...WITH THE ECMWF REMAINING MUCH FASTER. GFS KEEPS THE AREA DRY UNTIL AT LEAST THU...AND MORE LIKELY FRI. WILL KEEP WED DRY FOR NOW UNTIL A BETTER CONSENSUS IS OBTAINED...THEN SHOW SLIGHT CHC-CHC POPS FOR THE REMAINDER OF THE EXTENDED IN ACCORDANCE WITH EXPECTED LINGERING SFC BOUNDARIES AND NW FLOW SHORT WAVES. TEMPS SHOULD REMAIN NEAR SEASONAL NORMS THROUGH THE PERIOD...AS 850MB TEMPS REMAIN BELOW 20C THROUGH THE PERIOD THANKS TO PERSISTENT NW FLOW ALOFT. MANY AREAS WILL SEE MIN TEMPS IN THE 60S EARLY IN THE EXTENDED PERIODS AS THE DRIER AIR MASS SPREADS ACROSS THE REGION. 19 && .AVIATION... 18Z UPDATE... GENERALLY VFR CEILINGS EXPECTED WITH LOWER CONDITIONS IN THUNDERSTORMS INTO THE NIGHT. VARIABLE WINDS AROUND 5 KTS. POTENTIAL FOR IFR LEVEL CLOUDS LATE TONIGHT ALONG WITH PATCHY MVFR VSBYS. //ATL CONFIDENCE...18Z UPDATE... GENERALLY HIGH CONFIDENCE FOR VFR CONDITIONS AND WIND SPEEDS. LOW CONFIDENCE FOR WIND DIRECTION AND IMPACTS OF THUNDERSTORMS TO ATL. 33 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 89 67 92 / 30 70 5 0 ATLANTA 71 87 68 87 / 50 70 0 0 BLAIRSVILLE 63 79 62 84 / 70 70 10 10 CARTERSVILLE 70 89 65 87 / 70 70 0 0 COLUMBUS 74 94 71 91 / 30 50 0 0 GAINESVILLE 71 87 67 87 / 50 70 5 5 MACON 72 92 69 92 / 40 60 0 0 ROME 69 87 64 87 / 80 70 0 0 PEACHTREE CITY 71 89 64 88 / 30 70 0 0 VIDALIA 74 92 72 93 / 40 60 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/33
Hazardous weather outlook, Aug 13, 10:30 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT SAT AUG 13 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A SURFACE TROUGH WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. A COLD FRONT WILL MOVE TO THE TENNESSEE VALLEY LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE BEST CHANCES FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... WEAK SURFACE LOW PRESSURE AND THE POTENTIAL FOR UPPER LEVEL DISTURBANCES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. CAPES OF 1000 TO 2000 CAN BE EXPECTED. A FEW STORMS WILL LIKELY GET STRONG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 13, 1:18 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SAT AUG 13 2011
GAZ062-131800-
118 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 200 PM EDT...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WARREN
COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE FIVE POINTS...MAYFIELD...BEALL SPRINGS...SHOALS...JEWELL...
REESE...WARRENTON...NORWOOD...MESENA...CADLEY AND CAMAK.
&&
LAT...LON 3331 8261 3331 8263 3328 8268 3325 8276
3326 8278 3336 8280 3338 8282 3342 8283
3343 8282 3344 8284 3361 8265 3338 8254
TIME...MOT...LOC 1718Z 209DEG 4KT 3342 8271Special weather statement, Aug 13, 2:59 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SAT AUG 13 2011
GAZ095-131930-
259 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HOUSTON COUNTY
UNTIL 330 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING EAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HOUSTON
COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MOSS OAK...MEADOWDALE...GROVE PARK...HENDERSON...ELKO...
GROVANIA...CLINCHFIELD...HAYNEVILLE AND KLONDIKE.
&&
LAT...LON 3229 8372 3229 8385 3237 8385 3245 8382
3241 8349 3239 8351 3240 8352 3238 8354
3229 8361 3228 8371
TIME...MOT...LOC 1859Z 285DEG 8KT 3234 8374Special weather statement, Aug 13, 4:06 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT SAT AUG 13 2011 GAZ083-095-096-132030- 406 PM EDT SAT AUG 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...BLECKLEY AND HOUSTON COUNTIES UNTIL 430 PM EDT... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING EAST AT 5 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... BLECKLEY AND HOUSTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BULLARD...TARVERSVILLE...MARION... CARY...DISTRICT PATH AND JEFFERSONVILLE. && LAT...LON 3270 8330 3249 8321 3248 8356 3266 8358 TIME...MOT...LOC 2006Z 269DEG 6KT 3257 8347
Special weather statement, Aug 13, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT AUG 13 2011
GAZ066-132045-
419 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TROUP COUNTY UNTIL 445 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABBOTTSFORD...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE STATE LINE PARK...PIEDMONT HEIGHTS...ABBOTTSFORD...LONG
CANE...CANNONVILLE...WARES CROSSROADS...HILLCREST AND LAGRANGE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
BOATERS ON WEST POINT LAKE SHOULD SEEK SAFE HARBOR NOW. GET OFF OF
THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY
PASSED BEFORE RETURNING TO THE LAKE.
&&
LAT...LON 3316 8514 3314 8497 3291 8503 3296 8521
3309 8524 3313 8524
TIME...MOT...LOC 2018Z 286DEG 17KT 3306 8518
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:00 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Aug 12, 9:11 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Aug 12, 9:53 PM EDT | Special Weather Statement | FFC | Madison | 37 min |
| Aug 12, 10:34 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Aug 12, 11:33 PM EDT | Special Weather Statement | FFC | Oglethorpe | 42 min |
| Aug 13, 1:18 PM EDT | Special Weather Statement | FFC | Warren | 42 min |
| Aug 13, 2:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Aug 13, 4:06 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Aug 13, 4:30 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Aug 13, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 33 min |
| Aug 13, 4:59 PM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
| Aug 13, 5:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.